Doctors Lounge - Cardiology AnswersBack to Cardiology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/20/2017.
Forum Name: Cardiology Symptoms
|Worried 123 - Mon Mar 07, 2005 10:32 pm||
I am a 19 year old healthy male who eats well, avoiding fast foods and stuff of that nature. For the past week or so I have been having heartburn like feelings in my left chest area on the inside of my body and a sore tender left pectoral to the touch. However, I haven't really done anything to make this muscle sore and I am not sure if it's possible the two are related. The heartburn feeling isn't just after I eat and I have continually tried Zantac as a means to reduce it with little to no success. I've had no pain in my arms but a few times I have randomly felt short of breath. I tried jogging and playing basketball a few times and neither seemed to worsen the condition or cause the shortness of breath. Do I need to get checked out or am I stressing over nothing? Please help.
|Dr. Yasser Mokhtar - Fri Mar 18, 2005 12:03 pm||
Dear Worried 123,
You don't have any major risk factor for coronary disease and the chest pain characteristics that you have are atypical as compared to those of chest pain caused by coronary disease. The probability that this chest pain be due to coronary disease is very low.
The pain in the left pecteroal could be inflammation and not part of the burning sensation. You can try any over the counter pain reliever such as aleve, advil and the like.
Try something stronger than zantac like prilosec over the counter for a trial to relief the burning sensation.
Thank you very much for using our website https://doctorslounge.com and i hope that this information helped.
Yasser Mokhtar, M.D.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.